MAUDE Adverse Event Report: ANGIODYNAMICS, INC TOTAL ABSCESSION GENERAL DRAINAGE CATHETER

ANGIODYNAMICS, INC TOTAL ABSCESSION GENERAL DRAINAGE CATHETER
Catalog Number H787140008045
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on august 01 2018: performed ct guided placement of an 8f pigtail drainage catheter in a peripancreatic collection on the evening of (b)(6) 2018 and ct guided placement of a 10f pigtail drainage catheter in a left upper quadrant fluid collection on (b)(6) 2018.The patient continued to do well while in the hospital, and was discharged home on (b)(6) 2018.Prior to his discharge the peripancreatic drain was removed, with anticipation of left upper quadrant pigtail drainage catheter removal as outpatient.Of note, a ct scan obtained on (b)(6) 2018, demonstrated both catheters to be intact.The left upper quadrant drainage catheter was functioning well prior to his discharge, with adequate output.The patient presented to the (b)(6)er on (b)(6) 2018 for shortness of breath.A ct scan of the chest was obtained while the patient was in the er , which demonstrated that the left upper quadrant abdominal drainage catheter was severed, with a retained pigtail catheter tip in the left upper quadrant of the abdomen (retained foreign body).It was reported the fragment was successfully removed.It was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed as no sample was returned for evaluation.Without receiving the product to evaluate, a definitive root cause cannot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, states; "to tighten the pigtail shape, gently pull the suture until resistance is felt".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint#: (b)(4).

Brand Name
TOTAL ABSCESSION GENERAL DRAINAGE CATHETER
Common Device Name
TOTAL ABSCESSION GENERAL DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7822155
Report Number1319211-2018-00087
Device Sequence Number1573501
Product Code FGE
UDI-Device IdentifierH787140008045
UDI-PublicH787140008045
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K002101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberH787140008045
Device Lot Number5321712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR